I am 47 years old. I was diagnosed with hyperactive thyroid 15 years ago and I took Tapazol (methimazole) for one year and I was healed. At least, I thought I was healed...8 months ago I was diagnosed with this decease again. This time, much worse. It affected my eyes. Changed my face. I was very beautiful now I can't look at the mirror. My eyes are swallow on up and down my eyelid. My left eye is bigger than my right one and my eyes are bulging. There is a surgery that could fix it but I don't have money to fix it. I am taking Tapazol again and in the last two months I have experienced a huge hair loos, at the point that in two months I lost half of my hair. I am desperated. I don't want to be bald. It is enough what happened to my eyes. I lost my confidence. I am stressed about my hair and eyes. I am depressed and taking medicine to help me sleep. This decease destroy us inside and out. My appearance is changed. Is there someone that had the same symptoms that I have? Is there something I could do to stop this hair loss?

4 Replies

  • Rather than healed, it sounds like remission which is not quite the same thing.... Did you ever have the antibodies measured? If you have Graves disease it seems like it is now active again. Are you on medication again for the hyperthyroidism? It rather sounds like you have managed to get Thyroid eye Disease too. Whatever you do, dont agree to having radio active iodine to destroy your thyroid as this can aggravate the TED.

    Hyperthyroidism uses up all the reserves of vitamins and minerals in your body, which may well account for the hairloss. You need to check and perhaps suppliment for b12,d3, iron and ferritin.

    Xx g

  • Thank you! I will check it. My endocrinologist doctor didn't ask for any of this tests. I don't trust him anymore. I will search for another doctor and ask him to check my antibodies and give me some supplements. I am already having Viviscal Professional witch have some fish oil, vitamins C, Biotin. Also I am using Rugaine for woman. It was prescribed for a dermatologist Let's see what it is going to happen.

  • You could be searching for a very long time..... It may be easier to just get the tests done and if the results show a problem, present them to the doc who will then act..... In as much as he will get nhs tests done. Its a roundabout way of doing it, but better than banging your head against a wall.

    Details of private testing on the main thyroid uk site...... thyroiduk.org.uk

    Xx g

  • Im so sorry to say it but I have to agree, sounds like your Graves is active again which is unfortunate having been in remission for so long.

    Have you had T4,T3, TSH and antibodies checked out? If so post the results with their ranges and people will be able to comment.

    You should also get your vitamin B12, vitamin D, ferrite and folates checked out too. You want all of those levels to be in the upper part of their ranges for optimal health. Once you know what their levels are you can supplement to improve them if they need a bit of a boost. I was told by my pharmacist when I started the carbimazole (think that is what your tapezol is) that I should take vitamin C so I've always done that. I take 1000mcg a day plus vitamin D and B12 and I also take a few (5) Brazil nuts every day to boost my magnesium and selenium. All that as well as a well balanced diet with fresh veg and fruit and lots of oily fish.

    If you smoke you really ought to stop for the sake of your eyes. Smoking is very bad for thyroid eye disease which is what it sounds like is going on at the moment.

    I lost a lot of hair at one point when I was being treated for my Graves mainly because I became very hypo with being left on carbimazole for too long, I started adding thyroxine but me hair fell out like mad so perhaps once you get stabilised again your hair will sort itself out.

    I agree with galathea, I definitely wouldn't leap into having radioactive iodine treatment if you have TED, if it comes to needing a permanent solution you might be better off having a thyroidectomy.

    I'm not surprised you are feeling so down, try to read as much as you can about thyroid eye disease and the treatments available for Graves, try to relax and get as much rest as you can and don't be pushed into making any hasty decisions. 😊

You may also like...